# SDR TWRA97177

- Difficulty date: September 24, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N618FF
- Make and model: Boeing 747 212B
- Aircraft serial: 21937
- Engine: Pwa JT9D7Q
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Damaged
- Location: Nr 2
- Stage of operation: CR
- Nature of condition: M
- Precautionary procedure: A, E

## Discrepancy

AFTER APPROXIMATELY 3 HOURS OF FLIGHT, NR 2 ENGINE WAS SHUT DOWN AT FL 33.0 DUE TO RISING EGT AND DROPPING N1.  PEAK EGT 650 DEGREES.  UPON INSPECTION, FOUND DAMAGED 8TH, 9TH, AND 15TH STAGE COMPRESSOR.  ALSO, FOUND 2ND AND 3RD STAGE TURBINE DAMAGED.  (AIRCRAFT DIVERTED TO JFK).  REMOVED AND REPLACED NR 2 ENGINE PER WIC 71-00-02.  RUN-UP AND LEAK CHECK OK PER 72-00-05.  (AIRCRAFT RETURNED TO SERVICE 9-25-97).  (X)
